That's my question....should I taper off the dosage and for how many days ? I've been on
.025 tabs. Side effects from this drug are not nice. Recent thyroid test shows normal thyroid now.
I previously was a little hypothyroid.
One doesn't go off thyroid medication, just because labs are "normal". The labs are in the normal range, "because" of the medication. If you go off, you will go back to hypo again.
Levothyroxine basically has no side effects because it's identical to the hormone your body would produce if it could. Some people have reaction to the fillers/binders, or the dyes, but most often "side effects" are simply symptoms of still being hypo. It's not unusual for patients to report worsening symptoms, for a time, after starting medication.
How long have you been on .025mcg for? I had trouble and had to take a half dose and slowly build up to .025mcg. I may have been allergic to the fillers, but desparately needed the hormone so perservered.
Also, 'normal' may not be your normal, as 'normal' is a wide range, within which many people still feel uncomfortable. I wouldn't go off the meds without your doctor's supervision but if you feel shaky, hot flushes, digestive complaints - as though the tablets have given you a jolt, you may want to check with him whether you can do a half dose every other day until your body adjusts.
Also, the hypo symptoms continue while you're taking the meds, so you get a 'double wammy' of strange symptoms applicable to both hyper and hypo until it levels out over weeks (the meds are accummulative). Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.